MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 638CF0515
Medical Device Problem Codes Difficult To Position (1467); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event met mdr reporting criteria on 6/23/2017 when analysis revealed coil stretching.Conclusion: a non-sterile og tdl cmplx frame coil 10x30 was received coiled inside of plastic bag.The hypo tube was inspected and it was found kinked at 63 and 87cm from the proximal end.The introducer was received unzipped without damage.No damages were noted on the support coil and the gripper and the embolic coil were found in tangled condition with the unit and it was found stuck inside of the introducer.The gripper and the embolic coil were inspected under microscope and no damages were noted on the gripper while the embolic coil were found in tangled condition with the unit and it was found stuck inside of the introducer.The dhr review of the manufacturing documentation associated with this lot 17558529 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The positioning difficulty could not be confirmed or evaluated.The failure experienced by the customer appears was have been due to the stretched condition found on the embolic coil.The cause of the stretched condition on the embolic coil was apparently caused by applying excessive force on the device, but it could not be conclusively determined.Inspections are in place that prevents this type of failure from leaving the manufacturing facility.Procedural factors or post-procedure handling (coil returned entangled) appear to have contributed to the coil stretching.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.No corrective action will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during the coil embolization, the orbit complex fill coil (638cf0515/17558529) could not shape as expected.They withdrew the coil and used a new coil to complete the procedure.An unspecified syringe was used for the procedure, and this was the first coil to be detached.Prior to attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or delivery tube.The same syringe was used successfully to deploy subsequent coils.Neither the coil nor delivery system appeared damaged during the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.

Brand Name
TRUFILL DCS ORBIT DETACHABLE COILS COMPLEX
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6669409
Report Number3008264254-2017-00098
Device Sequence Number13969729
Product Code HCG
UDI-Device Identifier10886704029991
UDI-Public(01)10886704029991(17)180731(10)17558529
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number638CF0515
Device Lot Number17558529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Initial Report FDA Received Date06/27/2017
Patient Sequence Number1